Testing in October 2026? You're studying the question patterns the current NCSBN test plan is built around.
All test banks

Most recent original question bank · Latest 2026 edition

HESI RN Exit Exams

Explore HESI RN Exit Exams, a completed original study PDF with its own purchase and secure delivery.

$19

Your PDF is ready. Continue to payment, then receive secure download access and delivery by email.

Write the exact name in full of the material you're looking for.

Free preview · Original latest version

Sample questions from HESI RN Exit Exams

This material has 90 questions with answers and rationales. Here are the first 5.

  1. 1.A 68-year-old client in the emergency department has pneumonia, new confusion, temperature 39.2 C, heart rate 124/min, respiratory rate 30/min, blood pressure 82/46 mm Hg, and lactate 4.8 mmol/L. Oxygen and IV access have been established. Which prescribed intervention should the nurse initiate first?

    • A.Infuse 30 mL/kg of isotonic crystalloid with frequent reassessment
    • B.Administer acetaminophen for fever
    • C.Obtain a urine specimen for culture
    • D.Arrange transport for chest computed tomography

    Rationale: Hypotension, altered mentation, and elevated lactate indicate sepsis-associated hypoperfusion requiring prompt fluid resuscitation. Acetaminophen improves comfort but does not restore perfusion, and a urine culture must not delay stabilization. Computed tomography may clarify the infection source but is unsafe as the immediate priority in an unstable client. Prioritize circulation while coordinating cultures, antibiotics, and reassessment for fluid responsiveness.

  2. 2.A 24-year-old client arrives in the emergency department with diabetic ketoacidosis. Laboratory results are glucose 518 mg/dL, bicarbonate 10 mEq/L, potassium 2.9 mEq/L, and arterial pH 7.18. Isotonic IV fluids are infusing. Which prescription should the nurse question before implementation?

    • A.Continuous cardiac monitoring
    • B.IV regular insulin infusion now
    • C.IV potassium replacement using an infusion pump
    • D.Hourly bedside blood glucose measurements

    Rationale: Insulin should be delayed when potassium is severely low because it shifts potassium into cells and can precipitate lethal dysrhythmias. Cardiac monitoring is appropriate because hypokalemia threatens cardiac conduction. Potassium replacement and hourly glucose monitoring are necessary components of safe treatment. In diabetic ketoacidosis, assess potassium before initiating insulin.

  3. 3.A 72-year-old client in the emergency department developed aphasia and right arm weakness 70 minutes ago. Blood pressure is 178/96 mm Hg, glucose is 112 mg/dL, and noncontrast head CT shows no hemorrhage. The stroke team is evaluating the client for IV thrombolysis. Which additional finding is most important to report immediately?

    • A.The client takes atorvastatin nightly
    • B.The client had cataract surgery 2 years ago
    • C.The client took apixaban 3 hours ago
    • D.The client's platelet count is 210,000/mm3

    Rationale: Recent apixaban use raises a major bleeding concern and may exclude IV thrombolysis depending on specialized assessment and testing. Atorvastatin use does not independently preclude thrombolysis. Remote cataract surgery and a normal platelet count do not present the same immediate safety concern. Rapid stroke assessment must include the timing of anticoagulant doses.

  4. 4.A 59-year-old client on a surgical unit is 2 days postoperative after knee replacement. The client suddenly develops dyspnea, pleuritic chest pain, heart rate 128/min, blood pressure 88/54 mm Hg, and oxygen saturation 84% on room air. Which action should the nurse take first?

    • A.Assist the client to walk to prevent further venous stasis
    • B.Massage the affected leg while assessing for swelling
    • C.Obtain a routine 12-lead ECG before notifying anyone
    • D.Apply oxygen and activate the rapid response team

    Answer and rationale are in the full material.

  5. 5.A 66-year-old client in the emergency department reports crushing chest pain for 40 minutes. The ECG shows ST elevation in leads II, III, and aVF, blood pressure is 86/52 mm Hg, and the client reports taking sildenafil 8 hours ago. Which prescription should the nurse question?

    • A.Chewable aspirin 324 mg
    • B.Activate the cardiac catheterization team
    • C.Sublingual nitroglycerin 0.4 mg
    • D.Continuous cardiac monitoring

    Answer and rationale are in the full material.

+85 more questions with answers and rationales

Create a free account to save this material and start studying. Pro members get full access to every test bank.

Sign up free

Look inside

Free · 60 seconds

Create a free account

Save this guide, track progress and find your purchases in your dashboard.

or email

Already have an account? Sign in

Released October 13, 2026 · Independent original practice and study material.